MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 24"(60CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 24"(60CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8805
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: how many needle-sutures are involved in this event? no further information is available.Did the event occur during one or multiple patient procedures? one procedure.What is the total number of procedures? one.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).No.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.(b)(4).Related events captured via this report and 2210968-2022-07370.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2022 and suture was used.During the procedure, the suture broke and the needle was detached from the suture.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4) date sent to the fda: 11/1/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional h3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that it was received one open folder with seven repacked needle-suture pieces and one detached needle that pertain to product code m8805.This product code is multi-strand and required four strands double armed.Upon visual inspection of the detached needle, the edge of the barrel hole could be observed with marks appears to be caused by surgery instrument.In the inspection of seven needle-suture pieces, marks that appear to be caused by a surgical instrument were observed on the body needle.The suture was examined, and the end of the suture was noted to be cut probably caused by a surgical instrument.A functional test was performed using equipment and the pull force and tensile force result was above the minimum requirements.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.The product was returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that it was received two unopened samples pertain to the product code m8805.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no issue related to breakage suture or anomalies were observed during evaluation.In addition, a functional test was performed using equipment, the results of pull force and the tensile force were above the minimum requirements.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PROLENE SUTURE 24"(60CM) 6-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC. - SAN LORENZO PR
982 road 183 km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15382790
Report Number2210968-2022-07369
Device Sequence Number20288756
Product Code GAW
UDI-Device Identifier10705031046238
UDI-Public10705031046238
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM8805
Device Catalogue NumberM8805
Device Lot NumberRPBDLQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown